Alert archive / Indiana / Wind Chill Advisories in 2008
Wind Chill Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Jan 2, 2008, 1:49 AM EST for 26 counties in Indiana. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2008, 1:49 AM EST (06:49 UTC)
- Expired
- Jan 2, 2008, 9:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
All 26 counties
Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 30 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 020649 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 149 AM EST WED JAN 2 2008 ...WIND CHILL ADVISORY UNTIL 9 AM EST ALONG AND NORTH OF A LINE FROM SULLIVAN TO FRANKLIN TO RUSHVILLE... INZ021-028>031-035>049-051>055-060-021400- /O.NEW.KIND.WC.Y.0001.080102T0649Z-080102T1400Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SULLIVAN- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE 149 AM EST WED JAN 2 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE COMBINATION OF TEMPERATURES FALLING INTO THE SINGLE DIGITS AND WINDS OF 15 TO 20 MPH WILL PRODUCE WIND CHILLS AS LOW AS 20 BELOW IN THE LAFAYETTE AND KOKOMO AREAS AND 15 BELOW IN THE TERRE HAUTE... INDIANAPOLIS AND MUNCIE AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JH
2 follow-up statements
000 WWUS43 KIND 020950 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 450 AM EST WED JAN 2 2008 ...WIND CHILL ADVISORY UNTIL 9 AM EST ALONG AND NORTH OF A LINE FROM SULLIVAN TO FRANKLIN TO NEW CASTLE... INZ021-028>031-035>049-051>055-060-021400- /O.CON.KIND.WC.Y.0001.000000T0000Z-080102T1400Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SULLIVAN- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE 450 AM EST WED JAN 2 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... WIND CHILLS AS LOW AS 15 BELOW WILL OCCUR IN THE TERRE HAUTE...INDIANAPOLIS AND MUNCIE AREAS UNTIL MID MORNING. WIND CHILLS IN THE LAFAYATTE AND KOKOMO AREAS COULD BE AS LOW AS 15 TO 18 BELOW. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JH
000 WWUS43 KIND 021358 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 858 AM EST WED JAN 2 2008 INZ021-028>031-035>049-051>055-060-021500- /O.EXP.KIND.WC.Y.0001.000000T0000Z-080102T1400Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SULLIVAN- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE 858 AM EST WED JAN 2 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM THIS MORNING. HOWEVER...FRIGID WIND CHILL VALUES OF 0 TO 10 BELOW ZERO WILL CONTINUE TODAY. IF YOU VENTURE OUTDOORS TODAY...REMEMBER TO DRESS ACCORDINGLY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Jan 2, 12:15 AM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jan 2, 12:15 AM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1215 AM EST WED JAN 2 2008 .AVIATION...DISCUSSION FOR 06Z TAFS SNOW SHOWERS LOOK TO CONTINUE TO DECREASE ACROSS THE TAF SITES IN THE EARLY PART OF THE TAF PD. WILL HAVE TO WATCH LAF FOR POSSIBLE LAKE BANDS...BUT HAVE GONE OPTIMISTIC AND ENDED SNOW THERE BY 09Z. VSBYS MAY STILL GO TO IFR AT LAF EARLY FOR BRIEF PERIODS...BUT EXPECT MVFR OR BETTER VSBYS ELSEWHERE EARLY BEFORE BECOMING VFR BY 09Z. LOW LEVEL MOISTURE WILL REMAIN ACROSS THE TAF SITES THROUGH THE PERIOD...SO CONTINUED MVFR CIGS THROUGH MUCH OF THE DAY...WITH IMPROVEMENT EXPECTED BY EVENING. && .PREV DISCUSSION... FORECAST PROBLEM WILL BE ONGOING SNOW SHOWERS THIS EVENING AND TONIGHT. THEN JUST A TEMPERATURE GAME WITH LOTS OF UPS AND DOWNS OVER THE NEXT SEVEN DAYS. THE AFTERNOON SURFACE MAP SHOWED A COLD FRONT PUSHING THROUGH SOUTH CENTRAL KENTUCKY...TRAILING FROM A LOW OVER THE LAKES. A 1056MB HIGH WAS OVER THE ROCKIES. IN BETWEEN THE TWO REMAINED A STIFF NORTHERLY GRADIENT ACROSS THE PLAINS AND MIDWEST. ALOFT AT H5 THE PATTERN WAS A TROUGH OVER THE EASTERN HALF OF THE COUNTRY WITH A RIDGE OUT WEST. A FAIRLY VIGOROUS SHORTWAVE WAS SEEN OVER THE UPPER MISSISSIPPI VALLEY...DIVING QUICKLY INTO THE OHIO VALLEY. THE MODELS REMAINED VERY SIMILAR IN THEIR HANDLING OF THE PATTERN AND MOS GUIDANCE WAS VERY CLOSE SO IT WAS BLENDED. FOR THIS EVENING AND TONIGHT...THE APPROACHING VORT MAX WILL CONTINUE TO ENHANCE CONVECTIVE SNOW SHOWERS ACROSS THE AREA...AND AFTER THE VORT MAX PASSES THERE SHOULD BE LAKE EFFECT SNOWS OVER NORTHERN INDIANA AND INTO THE FAR NORTHEAST ZONES. GIVEN THE STRONG VORT AND INSTABILITY FROM VERY COLD AIR ALOFT AS WELL AS LAKE ENHANCEMENT...WILL GO WITH LIKELY POPS OR DEFINITE ACROSS THE NORTHEASTERN HALF OF THE AREA UNTIL 06Z. LOWER POPS AFTER 06Z AS THE VORT QUICKLY EXITS SOUTHWARD AND DAYTIME HEATING IS LONG GONE. ACCUMULATIONS WILL BE RATHER LIGHT. TODAY THE SNOW LIQUID RATIO HAS BEEN OFF THE CHARTS. ALL SITES HAVE REPORTED JUST A TRACE OF LIQUID...BUT ACCUMULATIONS HAVE RANGED FROM A DUSTING TO A HALF INCH FROM THIS TRACE OF LIQUID. SO FOR TONIGHT EXPECTING LESS THAN AN INCH IN MOST PLACES...EXCEPT A LITTLE MORE THAN ONE INCH IN THE EXTREME NORTHEAST WHERE LAKE ENHANCEMENT WILL KEEP THINGS GOING LONGER. FOR LOWS TONIGHT...THINK THAT MOSTLY CLOUDY SKIES AND STRONG WINDS WILL KEEP TEMPERATURES UP A BIT. SO LOWER TEENS LOOKED REASONABLE FROM THE MOS. AS A RESULT OF THE COLD AND WINDS...DO EXPECT WIND CHILLS OF -5 TO PERHAPS -10 TONIGHT. BUT THIS DOES NOT MEET CRITERIA FOR ADVISORY SO AM JUST PLANNING TO MENTION IT IN THE HWO TONIGHT. FOR WEDNESDAY...SNOW WILL BE CONFINED TO JUST THE NORTHEAST AREAS AND MOSTLY EARLY. ONLY VERY LIGHT ACCUMULATIONS EXPECTED THERE. ELSEWHERE JUST COLD...BREEZY...AND GRADUAL CLEARING FROM WEST TO EAST. A 1046MB HIGH WILL BE MOVING EAST INTO THE MISSISSIPPI VALLEY AT THIS TIME AND SHOULD PROVIDE THE PUSH FOR CLEARING LATE IN THE DAY WEST. HOWEVER A CYCLONIC FLOW ALOFT WILL REMAIN OVER THE EASTERN HALF AND SO WILL NOT BE TOO AGGRESSIVE WITH CLEARING. H8 TEMPS REMAIN NEAR -14C. THIS WILL BRING HIGHS IN THE UPPER 10S NORTH AND LOW 20S SOUTH. OVERNIGHT WEDNESDAY A VERY COLD NIGHT COULD BE ON TAP. A NEAR 1045MB HIGH WILL MOVE INTO THE OHIO VALLEY OVERNIGHT. THIS WILL CLEAR SKIES AND BRING WINDS TO NEAR CALM LATE. THE WILD CARD IS HOW MUCH SNOW WILL BE ON THE GROUND. CLOUDS AND WIND WILL HOLD TEMPS UP EARLY IN THE NORTHEAST...BUT LONGER PERIOD OF RADIATION IS EXPECTED CENTRAL AND SOUTH. WILL HAVE TO KEEP AN EYE ON HOW MUCH SNOW FALLS...BUT FOR NOW JUST KNOCKED OFF A FEW DEGREES FROM MOS IN THE LOW AND MID SINGLE NUMBERS ABOVE ZERO. BY THURSDAY THE SURFACE HIGH WILL SHIFT SLIGHTLY EAST AND ALLOW FOR WARM ADVECTION TO DEVELOP IN THE WESTERN AREAS. WILL NOT BE OVERLY AGGRESSIVE MOVING THE HEAVY COLD AIR OUT...AS THE MID LEVEL RIDGING IS STILL TO OUR WEST AND THUS NOT CONDUCIVE TO FAST WARMING AT THE SURFACE. THE MOS TEMPS IN THE MID TO UPPER 20S AND LOW 30S SOUTH LOOKED REASONABLE FOR NOW. OVERNIGHT THURSDAY SHOULD BE ONE MORE COLD NIGHT. WILL HAVE TO WATCH THIS NIGHT AS WELL FOR COLDER THAN FCST IF IT RADIATES VERY STRONGLY EARLY BEFORE WARM ADVECTION KICKS IN. LOWS IN THE 10S TO LOW 20S AS THE RIDGING ALOFT MOVES TO THE EAST AND DEVELOPS A STRONG WARM ADVECTION FLOW AS THE OVERALL PATTERN BECOMES ZONAL. FOR THE EXTENDED THE GENERAL TREND WILL CONTINUE TO BE A WARMING ONE. BY LATE FRIDAY H8 TEMPS OF +4C ARE EXPECTED TO BRING HIGHS ABOVE FREEZING AGAIN. THE SURFACE HIGH WILL SETTLE OFF THE SOUTHEAST COAST AND START TO DEVELOP A VERY EFFICIENT WARM ADVECTION REGIMES FROM THE SURFACE ON UP THROUGH H7. SINCE THE GULF HAS BEEN SCOURED OUT...IT SHOULD TAKE A FEW DAYS TO BRING HIGHER DEWPOINTS BACK IN...BUT BY SATURDAY AND SUNDAY A POWERFUL PACIFIC STORM WILL HELP TO TURN THE PATTERN INTO ONE OF WEST COAST TROUGHING AND RIDGING EVERYWHERE ELSE. HAVE JUST BROAD BRUSHED POPS IN THE EXTENDED SINCE THERE LOOKS TO BE SOME LIGHT PRECIP AROUND NEARLY EVERY DAY WITH SEVERAL EMBEDDED VORT MAXES IN THE FAST ZONAL FLOW. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CS PUBLIC...JOHNSON
Hazardous weather outlook, Jan 1, 3:38 PM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 338 PM EST TUE JAN 1 2008 INZ021-031-038-040>042-049-022045- CARROLL-HOWARD-TIPTON-MADISON-DELAWARE-RANDOLPH-HENRY- 338 PM EST TUE JAN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SNOW SHOWERS WILL BRING AROUND ONE INCH OF ADDITIONAL SNOW ACCUMULATION TONIGHT...WITH THE BEST CHANCE OF SNOW BEING BEFORE MIDNIGHT. WIND GUSTS UP TO 35 MPH WILL PRODUCE WIND CHILL VALUES AS LOW AS 8 BELOW ZERO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILLS OF AS LOW AS 10 BELOW ARE POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT. MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER. LOWLAND FLOODING IS EXPECTED TO END BY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOWFALL ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028>030-035>037-039-043>048-051>057-060>065-067>072-022045- WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 338 PM EST TUE JAN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. LIGHT SNOW SHOWERS TONIGHT WILL PRODUCE LIGHT SNOW ACCUMULATIONS OF GENERALLY LESS THAN ONE INCH. SNOW SHOULD END BY MIDNIGHT. GUSTY NORTHWEST WINDS TO 35 MPH WILL PRODUCE WIND CHILL VALUES AS LOW AS 5 TO 10 BELOW ZERO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILLS OF AS LOW AS 5 TO 10 BELOW ZERO ARE POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT. MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER. LOWLAND FLOODING IS EXPECTED TO END BY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOWFALL ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
Nearby
Wind Chill Advisories in Indiana, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.